MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT00
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
A health care professional reported that before surgery, they have noticed that the lens were defects before they were implanted.So, the surgery was delayed by 2 minutes.No patient was affected.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was added in h.3., h.6.And h.11.The product was not returned.Photo(s) were provided.Only one photo is of a tablet screen showing an opened lens case (serial number not in the photo).The photo is blurry.The lens appears to be positioned incorrectly in the lens case.One haptic was observed to be bent with the distal area extending into drain hole of the lens case.The other haptic appears to be possibly broken in the gusset area.The clarity of the photo is too poor to make further confirmations of damage or handling.Product history records were reviewed and documentation indicated the product met release criteria.Associated product information was not provided.It is unknown if qualified products were used with the lens.The complaint was reported as "lens defect was noticed before they were implanted".The specific "lens defect" was not provided.Based on our observation of the attached photo, one haptic was bent.The other haptic may have also been damaged.The presence of clinical solution on the lens cannot be determined from the photo.It is difficult to make a determination of handling and damage without evaluation of the physical sample.A final root cause cannot be determined based on available information.Information indicated that an additional lens was ordered and the surgery was completed.The file indicated that the patient was not affected.It is unknown if the "defect" was noticed when opened or if the reported lens issue occurred during loading.The instructions for use (ifu) instructs: using holding forceps, grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ophthalmic viscosurgical device (ovd)-filled cartridge.The lens should be inserted until the optic is a little more than half-way inside the cartridge.Use the holding forceps to gently push down on the lens, verifying that the lens is on the bottom surface of the cartridge.Using holding forceps, take the trailing haptic, and gently fold the haptic onto the anterior side of the optic.Slowly grip or push the optic edge to position the lens as far into the cartridge as the forceps will permit, while ensuring the lens remains on the bottom surface of the cartridge and the trailing haptic remains on the optic.Failure to follow these steps may cause the lens to advance incorrectly causing delivery issues and/or damage.It is unknown if qualified associated products were used.The ifu instructs: company foldable intraocular lenses (iols) are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.Due diligence has been performed in an attempt to obtain further information on this event.The reporter has not responded to request for follow-up information.File will be reopened if new information or the sample is received.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20531574
Report Number1119421-2024-02081
Device Sequence Number6641216
Product Code MFK
UDI-Device Identifier00380652357791
UDI-Public(01)00380652357791(17)271003(11)221005(10)15481523
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTFNT00
Device Catalogue NumberTFNT00.230
Device Lot Number15481523
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/27/2024
Supplement Date Received by Manufacturer12/10/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date01/03/2025
Date Device Manufactured10/05/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown